Discussions that mention lyrica

Back Problems board


These new drugs like Lyrica, Neurontin and Topamax are not like taking a narcotic. They don't instantly stop the pain. Also side effects will diminish with time (usually one to two weeks).

The correct dosage is very important to get adequate pain relief. So you may have to slowly increase your dosage to get to a level that helps. I did not think that neurontin was working for me and I was started on 400 mg 3 times daily. Yes I was dizzy and sleepy which is the norm for this drug. But over time the dizziness and sleepiness started to go away. Also at this time I listened to a pain management specialist that said that a dosage of 1800mg to 2400mg was necessary for good radicular pain relief. Well he was right. When my dosage was upped to a mere 1600mg taken at bedtime I finally got a good nights sleep. Something that I hadn't had for over 9 months.

So talk to your doctor about the side effects which will in all likelihood will subside. Pain relief will probably come with a higher dosage but first your body has to aclimate at lower dosage with slow increases. As pain killers go these drugs are non addictive and have the least side effects. Narcotics did nothing for my nerve pain. Nerve pain is in a class of it's own and the drugs that treat it have to be very specific which these drugs are.

Remember that all of these anti seizure drugs do not help with back pain only nerve root pain. So taking it for back spasm and lower back pain is useless.
i have recently started taking lyrica as well....i started at 50mg three times a day..i too experienced the "high" feeling you are talking about...I adjusted and no longer experience that feeling..i do find however a constant thirst and very dry mouth...it seems to help with my leg spasms, but no does nothing for the pain factor...I do however find less mood swings than neurontin...discuss your symtoms with your doctor and good luck to you
I was put on lyrica for radiculopathy,really wishing it would work.I had a severe rash from head to toe within 12 hours.I had to stop taking it.
Listen to Pooby,these types of meds build up into ones system to provide maximum releif.

Toni
I Also Have Been Taking Lyrica For 3 Weeks For Radicular Pain In My Leg And Also Feel The Drunk, Dizzy Feeling, Sleepy Also.
Doc Sent Me Back To Work Immediately And It's Scary Cause I Can't Remember Things, And Work With Machinery. I Fall Asleep Driving. Started On 75 Mg Once A Day For 2 Weeks And Then Two A Day For 2 Weeks, And The Pain Is Better But I Still Have It, Yet The Dizziness And Etc Is Worse. I Go Back To Doc Next Friday. Hope Your Symptoms Get Better But So Far Mine Haven't. It's Hard To Function, Especially At Work.